MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146152B1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on the analysis of the returned guidewire.When the actual device was received on (b)(6)2022, the evaluation revealed the following: as received, the specimen consisted of one-1 each hydro gw std an 180-035; returned reloaded into a dispenser assembly designated for 150cm guidewires within the open, labelled packaging pouch and double-bagged within "zip-lock" style poly biohazard pouches.The dispenser assembly of the specimen presented an overall length of 147.5cm.Visual inspection of the dispenser assembly did not present any indication of hydration in the form of residual moisture within the tubing lumen.After flushing the dispenser with blood-bank saline, the specimen was removed from the dispenser assembly and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented an overall length of 148.4 cm and a finished diameter of.03160" to.03345".Approximately 31.6 cm of the specimen material towards the distal of the fracture was missing.This separated polymer jacket material and core wire were not returned with the specimen device.The specimen presented the metallic core wire protruding through the polymer jacket material approximately 0.30cm towards the distal and ductile overload fracture of the core wire.The polymer jacket material presented indication of tensile distortion (stretching) in the vicinity of the core wire protrusion.The specimen also presented a large radius bend of 5.1cm from the distal tip.A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or clinical factors have contributed to the event as reported.As noted in the device instructions for use (dfu) preparation for use: 1.The surface of the zipwire hydrophilic guide wire is not lubricious unless it is wet.Before removing the zipwire hydrophilic guide wire from its dispenser, inject sterile heparinized saline solution into the luer lock hub end of the dispenser using a syringe.2.Inject enough solution to fill the dispenser coil.This will completely cover the zipwire hydrophilic guide wire surface and activate the hydrophilic coating.3.Remove the zipwire hydrophilic guide wire from its dispenser by gently withdrawing the zipwire hydrophilic guide wire's tip.4.If the zipwire hydrophilic guide wire cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and try again.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: it was reported that when the physician opening the package, it was found that the hydrophilic coating at the tip of the guidewire was not completely covered, so the physician replaced it with a new guidewire for use.The device is expected to be returned before aug.8th.There were no patient complications reported.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key15597616
Report Number9680001-2022-00114
Device Sequence Number2263106
Product Code DQX
UDI-Device Identifier08714729754718
UDI-Public08714729754718
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Model NumberM00146152B1
Device Catalogue Number41536
Device Lot NumberJRZ6427984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight52 KG